Home Forums Personal History and Progress Threads Another Scleroderma and Raynauds Story Starting AP Today

This topic contains 34 replies, has 1 voice, and was last updated by  enzed 2 years, 7 months ago.

Viewing 5 posts - 31 through 35 (of 35 total)
  • Author
    Posts
  • #365176
    enzed
    Participant

    Time for a quick update.

    I have experienced fluid retention issues throughout my AP journey. On searching the forum I found a post from Maz, indicating fluid retention is a hypersensitive response to AP or possibly other medications or perhaps a medication combination.In my case I’m certain it’s the AP causing it.

    I’ve stopped AP indefinitely from today at least until this latest round of fluid build up has reversed. My experience with AP over the past 2 years has shown fluid retention to be a recurring issue for me.

    Given that I began the AP journey on Mino and had a hypersensitive reaction to it and then switched to Doxy as a result, it seems likely that I have now developed a sensitivity to Doxy as well.

    EDIT UPDATE: After 5 days without Doxy the fluid build up in my ankles has gone. I also stopped the daily dose of Isosorbide Mononitrate 30mg that I was taking for Raynauds in case it was causing an interaction as well. I started a thread called ‘Fluid Retention’ to seek advice from others here and the feedback I have received from Phil and Richie indicates there may be a relationship between fluid retention/Doxy and my BP medication. I will check that out with my Dr.

    EDIT UPDATE 21 SEP 2014
    HAVE RESTARTED ISOSORBIDE MONONITRATE 30MG DAILY AS IT KEEPS BLOOD VESSELS OPEN. WILL SEE IF THE FLUID RETENTION RETURNS NOW I HAVE RESTARTED IT. IF IS DOESN’T RETURN IT WILL INDICATE ISOSORBIDE IS NOT THE PROBLEM CAUSING A DRUG INTERACTION.

    Further Update 25 September
    Three weeks ago I reached out to Dr S for advice on what to do in this situation and have now received this answer;

    “I do not think the doxycycline quit working. I think the edema in your legs and feet is vasodilation due to successful AP treatment I recommend decreasing the dose for now and then increase the dose slowly. For now take doxy 100 mg. once a week. Do that for a while, and if you tolerate that then increase to twice a week, do that for a while and then continue to increase, but very slowly and only if tolerated.”

    I looked up vasodilation and it means a widening of the blood vessels, in my case in my feet and legs. Because Dr S considers it a sign the Doxy has been successful, I will follow his advice and today restarted Doxy at 100mg but will take it only once a week to start with. My previous dose must have been too high.

    #365177
    enzed
    Participant

    TWO YEARS ON AP

    it’s 2 years today since I began AP for SD.

    Many of my symptoms have reversed or lessoned and all my blood tests are now normal.

    #365146
    enzed
    Participant

    I restarted Doxy in November 2014 at 100mg a week, but the swelling in my feet / ankles returned quickly, within 2 weeks.
    I took this as a sign that I am no longer able to tolerate AP.
    As a result I stopped the Doxy again.
    The skin thickening has not returned nor have other symptoms of SD.
    It is possible that if the SD was caused by Lyme then the AP may have ‘cured’ it. I have taken a range of antibiotics over time so I am hopeful of that outcome.
    I see the rheumy again in March for the 6 monthly check up so will wait and get those blood test results before I decide whether or not to restart AP. I won’t discuss AP with him though – he’s pretty hostile to it.
    If there has been a deterioration in any March test results or if symptoms return I will reassess the AP situation.

    #365178
    enzed
    Participant

    Yesterday I had my annual respiratory and cardio-echo tests that are routine for SD.
    The respiratory testing showed good lung function and no change compared to results from the previous 4 years which means no deterioration in lung function has occurred in the past year.
    My heart function was also normal.
    Recent blood tests were all normal.
    No sign of Raynauds ulcers developing. Fingers can still be ‘puffy’ especially on the right hand which works the hardest.
    My body temperature is now much warmer than it was before AP which protects my fingers. Before AP I was always very cold but now my body temperature feels normal. I still take care to keep my trunk warm to maintain heat to my fingers.

    Because of the serious fluid retention in knees and ankles that I experienced while taking Mino or Doxy, I am reluctant to restart on either of those drugs. If the SD symptoms increase I will consider taking azithromycin instead.

    But right now its good news for me. 😀

    #365179
    enzed
    Participant

    In the past week I have noticed a tightening around my top lip and also a sudden increase of tightness in my feet so I decided to restart the Doxy because I still have a supply of it that hasn’t expired. I was going to restart AP on azithromycin but it means buying it in from overseas and that will cause a delay. I am hoping the long break (washout) from Doxy will mean I can tolerate Doxy again because it has worked in the past.

    Its very obvious from my symptoms that I have connective tissue disease. I have had the inflammatory component for 30 years so there’s more then SD going on.

    I restarted Doxy today but will dose more cautiously this time around, beginning with 50mg on Mon-Wed-Fri.
    I still have a supply of Roxy so can pulse with that too if needed.

    Alternatively I can buy in a supply of Azithromycin to use instead of the Doxy if Doxy causes more fluid retention and swelling in my knees and feet as it did before.

    EDIT NOTE 20th May:
    I INCREASED THE DOXY DOSE TO 50MG A DAY TO START WITH. I HAVE ORDERED AZITHROMYCIN TO USE INSTEAD IN THE EVENT THE DOXY DIE OFF BECOMES INTOLERABLE AS HAS HAPPENED BEFORE. WILL SEE HOW IT GOES AND SWITCH IF NECESSARY.

Viewing 5 posts - 31 through 35 (of 35 total)

The forum ‘Personal History and Progress Threads’ is closed to new topics and replies.